Alert archive / Vermont / Flash Flood Warnings in 2011

Flash Flood Warning 15, NWS Burlington, VT

May 27, 2011Essex County, New York; 4 counties in Vermont

NWS Burlington, VT issued this flash flood warning at May 27, 2011, 6:35 PM EDT for Essex County, New York; 4 counties in Vermont. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2011, 6:35 PM EDT (22:35 UTC)
Expired
May 27, 2011, 10:30 PM EDT
In force
4 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
None

Counties Essex County, NY, Addison County, VT, Chittenden County, VT, Lamoille County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 44 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-334 J/kg
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

175 
WGUS51 KBTV 272235
FFWBTV
NYC031-VTC001-007-015-023-280230-
/O.NEW.KBTV.FF.W.0015.110527T2235Z-110528T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
635 PM EDT FRI MAY 27 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ADDISON COUNTY IN CENTRAL VERMONT
  WESTERN WASHINGTON COUNTY IN CENTRAL VERMONT
  NORTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK
  CHITTENDEN COUNTY IN NORTHWEST VERMONT
  WESTERN LAMOILLE COUNTY IN NORTHWEST VERMONT

* UNTIL 1030 PM EDT

* AT 626 PM EDT...HEAVY RAINFALL WAS FALLING ACROSS THE SOUTHEAST 
  CHAMPLAIN VALLEY INTO CENTRAL NEW YORK. THE RAIN WAS FALLING IN 
  AREAS THAT RECEIVED VERY HEAVY RAINFALL IN THE PAST 24 
  HOURS...AND THE COMBINATION OF PREVIOUS RAINFALL AND A HALF TO ONE 
  INCH OF RAIN IN LESS THAN AN HOUR WILL RESULT IN FLASH FLOODING. 
  IN ADDITION...HEAVY RAINFALL IN THE BURLINGTON URBAN AREAS WILL 
  OVERWHELM STORM DRAINS AND CAUSE STANDING WATER ON CITY STREETS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNDERHILL
  STATE PARK...WINOOSKI...WILLISTON...WESTFORD...STOWE...SOUTH
  BURLINGTON...JOHNSON...JERICHO...JEFFERSONVILLE...ESSEX JUNCTION...
  COLCHESTER...CAMBRIDGE...BURLINGTON...WEST BOLTON...SHELBURNE
  POINT...MALLETTS BAY...WATERVILLE...ESSEX CENTER AND BELVIDERE
  CENTER

IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

&&

LAT...LON 4402 7268 4403 7274 4387 7286 4386 7287
      4390 7288 4387 7297 4382 7297 4385 7303
      4384 7322 4377 7321 4376 7336 4403 7343
      4419 7339 4428 7331 4436 7334 4445 7329
      4454 7334 4465 7304 4463 7293 4480 7266

$$

HANSON
1 follow-up statement
395 
WGUS71 KBTV 280221
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1021 PM EDT FRI MAY 27 2011

NYC031-VTC001-007-015-023-280231-
/O.EXP.KBTV.FF.W.0015.000000T0000Z-110528T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMOILLE VT-WASHINGTON VT-ESSEX NY-CHITTENDEN VT-ADDISON VT-
1021 PM EDT FRI MAY 27 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM EDT FOR
NORTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK...AND ADDISON AND
WESTERN WASHINGTON COUNTIES IN CENTRAL VERMONT...AND CHITTENDEN AND
WESTERN LAMOILLE COUNTIES IN NORTHWEST VERMONT...

RAINFALL HAS ENDED ACROSS THE REGION. WHILE THE THREAT OF HEAVY 
RAINFALL AND ADDITIONAL FLASH FLOODING HAS ENDED...STREAMS WILL 
CONTINUE TO RUN HIGH INTO THE OVERNIGHT HOURS. ROAD SURFACES MAY BE 
DAMAGED FROM FLOODING...PLEASE OBEY ALL ROAD CLOSURE SIGNS...THEY 
ARE THERE FOR YOUR SAFETY.

LAT...LON 4402 7268 4403 7274 4387 7286 4386 7287
      4390 7288 4387 7297 4382 7297 4385 7303
      4384 7322 4377 7321 4376 7336 4403 7343
      4419 7339 4428 7331 4436 7334 4445 7329
      4454 7334 4465 7304 4463 7293 4480 7266

$$

HANSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at May 27, 4:18 PM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, May 27, 4:18 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
418 PM EDT FRI MAY 27 2011

.SYNOPSIS...
EXPECT MORE SHOWERS AND THUNDERSTORMS ACROSS THE NORTH COUNTRY
TONIGHT...ESPECIALLY OVER CENTRAL AND SOUTHERN VERMONT WHERE THE
POTENTIAL FOR SEVERE THUNDERSTORMS AND FLASH FLOODING WILL EXIST.
FOR THE START OF THE MEMORIAL DAY WEEKEND...EXPECT ABOVE NORMAL
TEMPERATURES ALONG WITH AFTERNOON AND EVENING THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 417 PM EDT FRIDAY...AREAL COVERAGE OF STORMS IS INCREASING
LATE THIS AFTERNOON ACROSS THE NORTH COUNTRY AND POINTS SOUTHWEST.
INSTABILITY AND SHEAR WILL BE SUFFICIENT FOR STRONG TO SEVERE
STORMS OVER CENTRAL AND SOUTHERN VERMONT AS WELL AS SOUTHERN ESSEX
COUNTY NEW YORK. SEVERE THUNDERSTORM WATCH NUMBER 389 REMAINS IN
EFFECT UNTIL 8PM FOR THIS AREA. STILL LOOKING AT THE POTENTIAL FOR
HEAVY RAIN ACROSS THIS AREA AS WELL AFTER THE SEVERE THREAT COMES
TO AN END. MORE SHOWERY WEATHER BEHIND THE FRONT IN THE SAINT
LAWRENCE VALLEY SUGGESTS THREAT FOR FLASH FLOODING HAS COME TO AN
END AND THUS HAVE CANCELLED THE FLASH FLOOD WATCH FOR THIS
AREA...BUT KEPT IT IN PLACE ELSEWHERE.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 417 PM EDT FRIDAY...WEAKER FLOW ALOFT IS EXPECTED ON
SATURDAY...BUT AFTERNOON HEATING AND LINGERING MOISTURE WILL
CREATE AN ENVIRONMENT MEANT FOR INSTABILITY DRIVEN CONVECTION AND
GIVEN THE WEAKER SHEAR...WOULD EXPECT PULSE STORMS TO
FORM...ESPECIALLY FROM THE CHAMPLAIN VALLEY WESTWARD IN THE AFTERNOON.
LOCALIZED HEAVY DOWNPOURS WILL STILL REMAIN A CONCERN.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 238 AM EDT FRIDAY...A SIGNIFICANT WARMING TREND IS ANTICIPATED
FOR THE SUNDAY THRU TUESDAY PERIOD WITH CONTINUED GOOD CONSISTENCY
BETWEEN THE GFS AND ECMWF MODELS. MAIN FRONTAL BNDRY LIFTS NORTH
OF THE INTL BORDER SATURDAY NIGHT AND SUNDAY...BUT ENOUGH
SW/CYCLONIC 700-500MB FLOW REMAINS THAT WILL CONTINUE WITH CHANCES
FOR SCATTERED SHOWERS AND POSSIBLE TSTMS SAT NIGHT INTO SUNDAY.
THEREAFTER....A MAJOR PATTERN CHANGE TAKE PLACE AS A DEEP-LAYER
RIDGE BUILDS NEWD FROM THE GULF COAST ALL THE WAY INTO NEW ENGLAND
SUNDAY NIGHT THRU TUESDAY. THIS WILL REPRESENT A TRANSITION TOWARD
HOT AND HUMID CONDITIONS. AIR MASS SUPPORTS TEMPERATURES WELL INTO THE
80S SUN AND MON...AND WITH 850MB TEMPERATURES OF +19C TO +20C IN
00Z GFS...LOOKING AT LOW 90S IN THE VALLEYS FOR HIGHS ON TUESDAY.
NOT EXPECTING MUCH IN THE WAY OF SHOWER ACTIVITY WITH GENERAL
SUBSIDENCE REGIME IN PLACE.

IT CONTINUES TO APPEAR THAT A STRONG COLD FRONT WILL MOVE ACROSS
THE NORTH COUNTRY FROM WEST TO EAST TUESDAY NIGHT INTO WEDNESDAY
MORNING BRINGING SHOWERS AND POSSIBLE TSTM ACTIVITY AS UPR RIDGE
BREAKS DOWN. CAN/T RULE OUT SVR WEATHER PROSPECTS WITH THE
FRONT...BUT POTENTIAL WOULD BE GREATER IF TIMING WAS A BIT LATER
THAN CURRENTLY PROGGED /WED AFTN/ TO COINCIDE WITH BOUNDARY LAYER
HEATING. WE/LL NEED TO MONITOR THIS...ESPECIALLY WITH 00Z GFS
INDICATING POSSIBLE ELEVATED MIXED LAYER AIR ON NRN PERIPHERY OF
RIDGE AXIS AND AHEAD OF APPROACHING SHORTWAVE TROUGH FROM THE
GREAT LAKES...GFS INDICATES 700-500MB LAPSE RATES APPROACHING
8 C/KM LATE TUESDAY/TUES NIGHT.

850MB TEMPS DROP ABRUPTLY TO AROUND +4C BY 00Z THURSDAY WITH NW
FLOW AND CAA DURING MUCH OF THE DAY WEDNESDAY. THIS WILL BRING A
SHARP COOL-DOWN WITH HIGHS IN THE 70S ON WEDNESDAY AND THEN MID-
UPR 60S WITH DRY CONDITIONS AND HIGH PRESSURE EXPECTED ON
THURSDAY. MUCH LOWER HUMIDITY LEVELS ARE ALSO ANTICIPATED LATE
WEDNESDAY AND ESPECIALLY ON THURSDAY. SFC DEWPOINTS MAY BE AS LOW
AS THE UPR 30S TO MID 40S WITH DRY CANADIAN AIR MASS ON THURSDAY.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THROUGH 18Z SATURDAY...A QUASI-STATIONARY BOUNDARY LINGERS ON A
SOUTHWEST TO NORTHEAST ORIENTATION FROM ESSEX COUNTY NEW YORK
THROUGH NORTHEAST VERMONT. EXPECT LIGHT RAIN AND PERIODS OF
SHOWERS NORTH OF THIS FRONT...MENTIONED RAIN FOR MSS SLK AND PBG.
BTV WILL BE CLOSER TO THE EDGE OF THIS BOUNDARY AND MAY SEE SOME
THUNDERSTORMS APPROACHING ITS LOCATION. MPV WILL BE ON THE WARM
SIDE OF THE FRONT AND HAS A BETTER CHANCE OF THUNDERSTORMS WHICH
HAVE BE MENTIONED WITH VCTS FROM 21Z TO 02Z. RUT WILL BE IN THE
HIGHEST IMPACT AREA WHERE VOLATILE THUNDERSTORM ACTIVITY IS
EXPECTED. LARGE HAIL AND HIGH WINDS WILL BE POSSIBLE WITH THESE STORMS.

OVERNIGHT...THUNDERSTORMS CEASE AND FOG FORMS ACROSS THE REGION.
MPV AND SLK CAN EXPECT LOWER IFR VISIBILITIES WHILE THE OTHER
LOCATIONS EXPERIENCE MVFR. IFR/MVFR CEILINGS WILL ALSO POSE A THREAT
OVERNIGHT AT ALL AREAS. CONDITIONS WILL IMPROVE AFTER 14Z SATURDAY.

OUTLOOK 18Z SATURDAY THROUGH TUESDAY...
18Z SATURDAY THROUGH 00Z MONDAY...SCATTERED SHOWERS AND
THUNDERSTORMS WILL PRODUCE MVFR CONDITIONS. MAY BE LOCALLY IFR IN
PATCHY FOG OVERNIGHT. 00Z MONDAY THROUGH TUESDAY...TRENDING VFR
WITH HIGH PRESSURE BUILDING IN.

&&

.HYDROLOGY...
AS OF 417 PM EDT FRIDAY...A FLASH FLOOD WATCH REMAINS IN PLACE THROUGH
EARLY SATURDAY AS MORE HEAVY RAIN IS ANTICIPATED LATER TONIGHT...ESPECIALLY
ACROSS THE CENTRAL AND SOUTHERN SECTIONS OF VERMONT. ADDITIONAL RAINFALL
AMOUNTS IN THE 1 TO 2 INCH RANGE CAN BE EXPECTED FOR THIS AREA.

&&

.MARINE...
AS OF 417 PM EDT FRIDAY...EXPECT SLOW RISES ON LAKE CHAMPLAIN
THROUGH SUNDAY MORNING IN RESPONSE TO THURSDAYS RAINFALL AND
EXPECTED PRECIPITATION TONIGHT. LAKE SHOULD REACH 102.5 BY SUNDAY
MORNING. NORTH WINDS TONIGHT WILL BECOME SOUTHERLY SATURDAY AND
SUNDAY...BUT STRONG WINDS ARE NOT EXPECTED.

FOR BOATERS MANY HAZARDS STILL EXIST. BREAKWATER AND OTHER ROCKS
OR OBSTRUCTIONS TO NAVIGATION MAY BE OBSCURED BY THE HIGH WATER
LEVELS ON THE LAKE. IN ADDITION...PLENTY OF DEBRIS REMAIN IN THE
LAKE...ESPECIALLY NEAR RIVER MOUTHS. DUE TO THESE FACTORS...
RECREATIONAL BOATING IS DISCOURAGED AT THIS TIME.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VTZ001>012-016>019.
NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ028>031-034-035.

&&

SYNOPSIS...EVENSON
NEAR TERM...EVENSON
SHORT TERM...EVENSON
LONG TERM...BANACOS
AVIATION...BOYD
HYDROLOGY...EVENSON
MARINE...EVENSON
Hazardous weather outlook, May 27, 2:06 PM EDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
206 PM EDT FRI MAY 27 2011

NYZ026>031-087-VTZ001>003-005-006-016-017-281815-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-
WESTERN CHITTENDEN-LAMOILLE-EASTERN FRANKLIN-EASTERN CHITTENDEN-
206 PM EDT FRI MAY 27 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...NORTHEAST
VERMONT AND NORTHWEST VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE THREAT FOR ADDITIONAL SHOWERS AND THUNDERSTORMS WILL EXIST
ACROSS THE NORTH COUNTRY SATURDAY AND SUNDAY...AND AGAIN ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NYZ034-035-VTZ004-007>012-018-019-281815-
WESTERN ESSEX-EASTERN ESSEX-ESSEX-CALEDONIA-WASHINGTON-
WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN ADDISON-
EASTERN RUTLAND-
206 PM EDT FRI MAY 27 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM THE
EASTERN ADIRONDACK MOUNTAINS IN NEW YORK INTO CENTRAL AND SOUTHERN
VERMONT BY EARLY THIS AFTERNOON. THE PRIMARY THREAT WILL BE ONE
INCH HAIL AND ISOLATED WIND GUSTS TO 70 MPH IN THE STRONGER STORMS.

THESE SHOWERS AND THUNDERSTORMS WILL TRANSITION INTO VERY HEAVY
RAINFALL LATER THIS AFTERNOON AND EARLY EVENING...WITH MORE FLASH
FLOODING ANTICIPATED. THE PRIMARY THREAT AREA FOR FLASH FLOODING
WILL BE ACROSS ESSEX COUNTY NEW YORK INTO MOST OF CENTRAL AND
SOUTHERN VERMONT...INCLUDING PARTS OF THE NORTHEAST KINGDOM AND
SOUTHERN CHAMPLAIN VALLEY. EXPECT RAINFALL AMOUNTS OF 1 TO 3
INCHES IN A VERY SHORT PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE THREAT FOR ADDITIONAL SHOWERS AND THUNDERSTORMS WILL EXIST
ACROSS THE NORTH COUNTRY SATURDAY AND SUNDAY...AND AGAIN ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, May 27, 6:14 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
614 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      WILMINGTON              44.39N  73.82W
05/27/2011                   ESSEX              NY   PUBLIC

            WATER OVER ROAD ALONG RTE 83

&&

EVENT NUMBER BTV1100218

LOCONTO
Local storm report, May 27, 6:17 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
617 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             TICONDEROGA             43.85N  73.42W
05/27/2011  E0.75 INCH       ESSEX              NY   EMERGENCY MNGR

            DIME SIZE HAIL

&&

EVENT NUMBER BTV1100219

LOCONTO
Local storm report, May 27, 6:31 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
631 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             SHOREHAM                43.89N  73.32W
05/27/2011  E1.00 INCH       ADDISON            VT   PUBLIC

            QUARTER SIZE HAIL

&&

EVENT NUMBER BTV1100220

LOCONTO
Local storm report, May 27, 6:32 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
632 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             TICONDEROGA             43.85N  73.42W
05/27/2011  E0.25 INCH       ESSEX              NY   AMATEUR RADIO

            HAM RADIO... ONE-QUARTER INCH HAIL

&&

EVENT NUMBER BTV1100221

LOCONTO
Local storm report, May 27, 6:34 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
634 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     HAIL             SHOREHAM                43.89N  73.32W
05/27/2011  E0.50 INCH       ADDISON            VT   PUBLIC

            HALF-INCH HAIL

&&

EVENT NUMBER BTV1100222

LOCONTO
Special weather statement, May 27, 6:35 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
635 PM EDT FRI MAY 27 2011

VTZ006-008-017-272300-
EASTERN CHITTENDEN VT-LAMOILLE VT-WASHINGTON VT-
635 PM EDT FRI MAY 27 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CHITTENDEN...
NORTHERN WASHINGTON AND SOUTH CENTRAL LAMOILLE COUNTIES...

AT 631 PM EDT...A STRONG THUNDERSTORM WAS NEAR WATERBURY...MOVING
NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
WATERBURY CENTER...MIDDLESEX CENTER...MOSCOW...MOUNT WORCESTER...
WORCESTER...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM FRIDAY
EVENING FOR NORTHERN NEW YORK AND EASTERN VERMONT.

LAT...LON 4459 7257 4439 7238 4423 7272 4440 7282

NASH

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:19 PM EDTFlash Flood WarningBTVEssex3 hr
May 26, 8:44 PM EDTFlash Flood WarningBTVEssex6 hr
May 26, 10:28 PM EDTFlash Flood WarningBTVClinton, Essex, Franklin, St. Lawrence6 hr
May 27, 4:16 PM EDTSpecial Weather StatementBTVEssex59 min
May 27, 4:22 PM EDTFlash Flood WarningBTVEssex4 hr
May 27, 5:02 PM EDTSevere Thunderstorm WarningBTVEssex58 min
May 27, 5:47 PM EDTSevere Thunderstorm WarningBTVEssex58 min
May 26, 8:13 PM EDTTornado WarningBTVCaledonia, Essex, Orange, Washington47 min
May 26, 8:23 PM EDTSevere Thunderstorm WarningBTVOrange, Washington36 min
May 26, 8:29 PM EDTFlash Flood WarningBTVAddison, Caledonia, Chittenden, Essex, Lamoille, Orange and 4 more3 hr
May 26, 9:03 PM EDTSpecial Weather StatementBTVCaledonia42 min
May 26, 10:15 PM EDTSpecial Weather StatementBTVEssex30 min
May 26, 11:59 PM EDTRiver Flood WarningBTVWashington13 hr
May 26, 11:59 PM EDTRiver Flood WarningBTVChittenden39 hr
May 27, 12:16 AM EDTSevere Thunderstorm WarningBTVRutland, Windsor43 min
May 27, 1:01 AM EDTRiver Flood WarningBTVCaledonia42 hr
May 27, 4:07 AM EDTFlash Flood WarningBTVCaledonia, Essex, Lamoille, Orange, Orleans, Washington3 hr
May 27, 5:11 PM EDTSevere Thunderstorm WarningBTVOrange, Rutland, Windsor64 min
May 27, 5:38 PM EDTSpecial Weather StatementBTVCaledonia37 min
May 27, 6:32 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex28 min
May 27, 6:35 PM EDTSpecial Weather StatementBTVWashington25 min
May 27, 6:42 PM EDTSevere Thunderstorm WarningBTVCaledonia, Lamoille, Orange, Orleans, Washington63 min
May 27, 6:46 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Lamoille, Orleans, Washington59 min
May 27, 6:49 PM EDTSpecial Weather StatementBTVAddison26 min
May 27, 6:52 PM EDTSevere Thunderstorm WarningBTVWindsor40 min
May 27, 7:05 PM EDTFlash Flood WarningBTVCaledonia, Essex, Franklin, Lamoille, Orange, Orleans and 1 more3 hr
May 27, 7:27 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Orange, Washington63 min
May 27, 7:30 PM EDTSpecial Weather StatementBTVAddison30 min
May 27, 7:31 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex34 min

Nearby

Flash Flood Warnings in Vermont, 2011Flash Flood Warnings in New York, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.